Friday, July 31, 2009


It's now Friday. My hives are all spreading out like cookies in the oven and turning purple, and they hurt and feel boiling hot. I'm cold all the time. I'm really hating elastic too. Just hanging in there, waiting for the Histamine to get flushed out of my system.

Tuesday, July 28, 2009

Not again, please!

In 2002 I had an ear infection. To clear it up my doctor gave me Amoxicillin tables, take them every blah blah hours for two weeks blah blah blah. Seven days later I wake up and the back of my knees start itching. I have to do laundrymat so getting residue of someone else's soap on my clothes wasn't that unusual and since most laundry soaps make me itch I wasn't too concerned. Hah! by noon that day I looked like I had measles. 100% hives. on the palms of my hands, the soles of my feet, on my gums. It was the worst I ever remembered feeling in my life; like falling asleep at a nude beach and having major sunburn all over. It took a month for the anti-biotic to get out of my system and the hives to heal and it was 6 months before my system could take mint toothpaste or a toothbrush that didn't have a Disney Princess on it, or soap with a smell of any kind. O.K. so no anti-biotics ending in -cillin. Ever again.

In late May I had a skin infection on the back of my scalp. To clear it up the Dermatologist gave my Clindamycin capsules: take one every twelve hours blah blah, full glass of water, blah blah, watch out for Ulcerative Colities, lovely! I took them for 10 days. Monday morning I woke up with my legs and back broken out in hives. My arms and face followed in just a few hours. This is better than last time. I got on the phone and hounded the dermatologist and my pharmacy until I found out if I could take Benadryl, which I started immediately. I'm miserable, but I can still use my fingers (last time my hands swelled up) I can brush my teeth without the strawberry toothpaste, and I can sleep for more than five minutes at a stretch. The worst part is the second thing my primary care physician gave me to clear up the mess on my head had already made my neck break out in hives, so now I have hives on top of hives. My neck is awful. Oh, and get this! when I heard back from the Dermatologist (via one of the nurses) his instructions were to go ahead and take Benadryl but keep taking the Clindamycin. Uh, dude? it feels like someone is standing on my throat and I look like a puff adder with the measles. No way i'm taking more of this stuff! 10 days just better do the trick!

Now I have four weeks to heal before my 20th High school reunion. Where's Doctor Crusher with a dermal regenerator when you need one?